Jump to content
CrazyBoards.org

Recommended Posts

My PDoc gave me Buspar for anxiety... 10mg twice a day.

I've been on it for 2 weeks, and I haven't felt anything.

It's not just that it hasn't helped yet, but I haven't felt a single side effect... Can't tell I'm taking anything.

Is this a bad sign that it's not going to help me, even after more time has passed?

Link to comment
Share on other sites

No side effects is a good thing, no? Maximum effect for Buspar usually takes 3-4 weeks. If you aren't suffering, maybe give the Buspar a couple more weeks and see if it helps? Whether it will help, no one can say. Discuss the effects or lack of with your pdoc. Buspar does work for some people, really, I know one such person.

Link to comment
Share on other sites

My PDoc gave me Buspar for anxiety... 10mg twice a day.

I've been on it for 2 weeks, and I haven't felt anything.

My pdoc said it was worthless, in his opinion. He said it was too weak for what I needed. I don't think you should have to wait for anxiety meds to kick in ??

Link to comment
Share on other sites

it took about a month for me to feel anything on buspar - and around that one month mark i started being able to sleep a lot more (like in the middle of the day) and felt a little zonked out, like a slight tranquilization effect.  around about that same time it felt like the top part of my jaw was directly over my bottom - and i was driving myself crazy to get rid of that feeling.  i've had plenty of jaw problems before with clenching and grinding and related soreness, but nothing quite like that.  it was really irritating and far outweighed the slightly pleasant feeling i was starting to get from buspar.  so i stopped it, and my jaw problems went away.  i'm not 100% sure they were caused by the buspar, but i read later that it has a slight dopamine affinity, so i think it might have been related to that.  i don't know if my results were typical or what, but i'd say give it a month to see if you feel anything from it.  it probably depends what else you are on, because at the time i had just quit taking lexapro.  so if you're on an ssri the effect might be different/ more synergistic etc. 

Link to comment
Share on other sites

Thank you, Erika.

The Buspar still isn't helping, but I have just come to the realization that what I thought was severe anxiety is actually the Hell known as a mixed state. I had forgotten how horrid this is...

I'm BP I, and it's been years since I have had a manic cycle, so I think it's been brought on by the low levels of Lamictal I've been on. (I'm up to 100mg).

I'm calling my PDoc tomorrow.  Hopefully I can hang on until I get the Lamictal up to the mood stabilization level.

Wow, I hijacked my own thread.

Link to comment
Share on other sites

buspar might not be a good drug for you, but i guess i can't really say that with any authority.  but since you're on a low dose (i think i was about to ramp up to 60 mg before i actually felt anything and the side effects started) and you're not on any type of ssri ( i think its usually given in combination with an ssri - to modify some of teh side effects, and they work better in combination because buspar is a serotonin agonist) you probably won't experience much either way.  not knowing anybody whose been on buspar and had success - and not knowing what buspar feels like in combination with an ssri, or with long term usage, i can't really say whether it will help you a lot, but i guess its worth a shot if you're not experiencing any side effects from it. i'm not familiar with mixed states at all, but i'd say buspar is not good for severe anxiety and probably won't help you with that anytime soon. its probably better for being slightly edgy all the time because the best i can remember its effect - it was a slight calming/ knocked out sort of feeling.

good luck either way, but you might want to try upping the dosage if all the other things settle down enough for you to determine if buspar will help you or not. 

Link to comment
Share on other sites

Thank you, Scream_Phoenix... I think you're probably right.

My PDoc prescribed it when we thought it was a GAD issue, because I can't tolerate SSRIs.

I'm seeing him or at least talking with him tomorrow, so with my mixed state theory, he might just have me dump it.

Link to comment
Share on other sites

Florida,

my meds or lack thereof have kept me away from the boards for a while. Sorry about the mixed-state. I agree it has to be the worst type of episode that exists. Hope you got some help from your pdoc visit.

Erika

Link to comment
Share on other sites

I was recently on Buspar for 22 days (but who's counting?). I think I experienced the synergistic effect that scream_phoenix mentioned. It was like mild serotonin syndrome -- loginess, trouble sleeping, headaches. I stopped three days ago, and I'm beginning to feel more like myself.

A few months ago, I was accidentally on a double dosage of Lexapro for several days (I wasn't looking at the label of the bottle that I thought contained trazodone). That was far worse, but kind of funny once I realized what I'd been doing.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...